Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 83, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 25, 2008, 7:49 AM CDT for 4 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2008, 7:49 AM CDT (12:49 UTC)
- Expired
- Aug 25, 2008, 9:57 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, MS, Clay County, MS, Oktibbeha County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 78 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 251249
FFWJAN
MSC019-025-105-155-251645-
/O.NEW.KJAN.FF.W.0083.080825T1249Z-080825T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
749 AM CDT MON AUG 25 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF MONTPELIER...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 1145 AM CDT
* AT 744 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A CLUSTER OF HEAVY RAIN SHOWERS OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRIFFITH...
PALA ALTO...PHEBA...MULDROW...SHERWOOD...CUMBERLAND...CLARKSON...
BELLEFONTAINE...EMBRY...MATHISTON...MABEN AND EUPORA
SINCE SUNDAY EVENING...SOME LOCATIONS IN THE WARNED AREA HAVE SEE 3
TO 5 INCHES OF RAIN. THE CURRENT CLUSTER OF HEAVY SHOWERS ARE
PRODUCING 1 TO 2 INCH RAINFALL AMOUNTS PER HOUR. THE HEAVY RAIN IS
EXPECTED TO LINGER AS ADDITIONAL SHOWERS MOVE IN FROM THE SOUTHEAST.
THROUGH 1145 AM...ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3369 8871 3368 8868 3330 8867 3329 8945
3345 8944 3344 8941 3346 8938 3347 8944
3372 8943 3373 8919 3374 8919 3375 8913
3375 8903 3376 8899 3379 8874
$$
CME1 follow-up statement
000
WGUS74 KJAN 251457
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT MON AUG 25 2008
MSC019-025-105-155-251505-
/O.CAN.KJAN.FF.W.0083.000000T0000Z-080825T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-
957 AM CDT MON AUG 25 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHOCTAW...
OKTIBBEHA...WEBSTER AND CLAY COUNTIES...
THE CLUSTER OF HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA.
ADDITIONAL LIGHT TO MODERATE RAIN CAN BE EXPECTED THROUGH MOST OF
THE MORNING INTO THE EARLY AFTERNOON.
LAT...LON 3369 8871 3368 8868 3330 8867 3329 8945
3345 8944 3344 8941 3346 8938 3347 8944
3372 8943 3373 8919 3374 8919 3375 8913
3375 8903 3376 8899 3379 8874
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 7:38 AM CDT, 11 minutes earlier.
Area forecast discussion, Aug 25, 7:38 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
738 AM CDT MON AUG 25 2008
.DISCUSSION...MADE A QUICK UPDATED TO THE FLASH FLOOD WATCH THIS
MORNING. THE HEAVIEST RAINFALL ASSOCIATED WITH THE REMNANTS OF FAY
HAVE REMAINED JUST EAST OF THE CWFA AND STRETCHING INTO NORTHEAST
MISSISSIPPI. AREAS ALONG THE INTERSTATE 20 CORRIDOR AND SOUTH HAS NOT
RECEIVED QUITE AS MUCH RAIN OVER THE PAST 12 TO 24 HOURS AS THE
NORTHEASTERN SECTIONS OF THE CWFA. IT IS ALSO APPEARING LESS LIKELY
THAT ANY RAIN WILL IN CLOSER TO THE CENTER OF CIRCULATION...WHICH IS
KEEPING THIS AREA FREE FROM ANY OF THE HEAVIER RAIN. AS A RESULT HAVE
WENT AHEAD AND CANCELLED THE WATCH FOR INTERSTATE 20 AND SOUTH.
&&
.PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH TUESDAY NIGHT) THE
MAIN STORY FOR THE SHORT TERM CONTINUES TO BE THE REMNANTS OF FAY.
CURRENT SURFACE ANALYSIS SHOWS THE CENTER OF FAY LOCATED OVER SOUTH
CENTRAL MS...OR AROUND THE MONTICELLO AREA. INFRARED SATELLITE
IMAGERY SHOWS MOISTURE FEEDING AROUND THE SOUTH SIDE OF THE LOW AND
MOVING INTO THE EAST SIDE. THIS IS EXPECTED TO CONTINUE TO MOVE
AROUND THE EAST SIDE OF THE CENTER WHICH SHOULD EVENTUALLY BRING
HEAVIER RAINFALL TO PORTIONS OF EAST MISSISSIPPI. MODELS ALSO SUGGEST
THIS WELL WITH HIGHER 850 MB THETA-E VALUES ADVECTING INTO THE E MS/W
AL REGION FOR THE MORNING HOURS...AS WELL AS HIGHER MID AND LOW LEVEL
RH VALUES MOVING INTO THIS REGION.
RADAR IMAGERY THIS MORNING ALSO SHOWS THIS TREND WITH A BAND OF
SHOWERS OVER SOUTHWEST AL MOVING INTO EAST CENTRAL MISSISSIPPI. THIS
IS EXPECTED TO CONTINUE TO SPREAD INTO THE CWFA. THE MAIN AREA TO BE
AFFECTED SHOULD BE EAST CENTRAL AND NORTHEAST PORTIONS OF THE CWFA.
AS A RESULT...WILL CONTINUE THE FLASH FLOOD WATCH FOR THIS AREA...AS
WELL AS EXPAND IT WEST BY A FEW COUNTIES FOR AREAS NORTH OF THE
INTERSTATE 20 CORRIDOR AND EAST OF THE INTERSTATE 55 CORRIDOR. THE
HIGHWAY 82 CORRIDOR AROUND THE STARKVILLE AND WINONA REGIONS RECEIVED
DECENT RAINFALL DURING THE EVENING HOURS AND MORE HEAVY RAINFALL
COULD PRESENT FLOODING PROBLEMS FOR THIS AREA. WILL ALSO LEAVE THE
FLASH FLOOD WATCH GOING FOR SOUTHEASTERN PORTIONS OF THE CWFA.
HOWEVER AM NOT AS CONFIDENT THAT THIS AREA WILL RECEIVE AS MUCH RAIN.
IF RAIN DOES NOT FILL IN CLOSER TO THE CENTER OF CIRCULATION LATER
THIS MORNING...IT IS POSSIBLE THAT LATER SHIFTS MAY HAVE TO CANCEL
THE WATCH OVER THIS PORTION OF THE CWFA. IN ADDITION TO THE CONTINUED
FLOODING POTENTIAL TODAY...WINDS WILL BE A LITTLE GUSTY. THEY SHOULD
REMAIN BELOW LAKE WIND ADVISORY CRITERIA...SO DO NOT ANTICIPATE THE
NEED FOR ANY ADVISORIES ON THIS POTENTIAL AT THIS TIME.
THE CURRENT FORECAST TRACK OF FAY BRINGS HER TO NEAR THE MS/AL
BORDER BY TUESDAY MORNING AND EAST OF THE CWFA BY TUESDAY EVENING.
GFS IS SLIGHTLY FASTER WITH ITS SOLUTION. AS A RESULT...POPS CAME
IN A LITTLE LOW FOR TUESDAY AND TUESDAY NIGHT WITH ITS SLIGHTLY
FASTER SOLUTION. AM NOT THAT CONFIDENT THAT THE CWFA WILL DRY OUT
THAT QUICKLY. AS A RESULT...HAVE BUMPED POPS UP A BIT...AT LEAST TO
BRING SLIGHT CHANCE CATEGORY OF LOCATIONS WHERE A DRY FORECAST WAS
GIVEN BY MAV GUI. BUT REGARDLESS IT LOOKS LIKE THINGS SHOULD BE
CLEARING OUT FROM WEST TO EAST BY LATE TUESDAY NIGHT.
THE ARKLAMISS REGION WILL SEE ANOTHER COOL DAY OVER THE EASTERN
THIRD OF COUNTIES. RAIN AND CLOUDS ASSOCIATED WITH FAY WILL KEEP
TEMPERATURES DOWN INTO THE UPPER 70S. FURTHER WEST...TEMPERATURES
WILL BE ABLE TO WARM A LITTLE MORE WITH MORE BREAKS IN THE CLOUDS
AND RAIN EXPECTED. LOWS WILL BE IN THE LOWER 70S FOR TONIGHT. HIGHS
ON TUESDAY WILL BE WARMER FOR THE ENTIRE CWFA. THERE WILL BE PLENTY
OF TIME FOR THE WEAKENING OF FAY AND SHE WILL BEGIN TO EXIT THE
REGION. THIS WILL ALLOW FOR MORE BREAKS IN THE CLOUDS AND RAIN TO
GIVE A WARMUP TO THE LOWER TO MIDDLE 80S ACROSS THE EAST...AND A
LITTLE WARMER IN THE UPPER 80S ACROSS THE WEST. LOW TEMPERATURES
FOR TUESDAY NIGHT SHOULD BE ABLE TO BECOME A LITTLE COOLER AS WELL
WITH UPPER 60S IN A FEW LOCATIONS POSSIBLE. OVERALL HAVE REMAINED
RATHER CLOSE TO MAV GUI FOR TEMPERATURES IN THE SHORT TERM. /14/
LONG TERM(WEDNESDAY THROUGH SUNDAY) IN THE WAKE OF FAY/S DEPARTURE WE
SHOULD SEE A NE TO SW UPPER SHEAR AXIS HOLDING IN PLACE WITH THE BULK
OF MOISTURE OVER THE SERN HALF OF THE CWFA. WILL MAINTAIN GENERALLY
DIURNAL POPS FOR WEDNESDAY/THURSDAY BEFORE MID LEVEL RIDGING BUILDS
IN FROM THE WEST FOR FRIDAY. AT THE SAME TIME...A WEAKENING SURFACE
FRONT DROPS SEWD UNDER THE RIDGE FRIDAY EVENING AND REACHES THE DELTA
REGION TO KEEP A SMALL CHANCE FOR SHRA/TSRA. ON SATURDAY THE BOUNDARY
GETS HUNG UP OVER NRN HALF OF CWFA WITH ONLY DAYTIME HEATING BEING
ABLE TO SET OFF ANY MAINLY AFTERNOON TSRA. BY SUNDAY...THE REMAINS OF
THE FRONTAL ZONE SAG INTO SRN MS WHERE THEY STALL OUT FOR THE REST OF
THE HOLIDAY WEEKEND. THERE ARE SOME HINTS THAT A 2-300MB TUTT LOW
CENTER COULD FORM IN THE NERN GULF OF MEXICO ON SUNDAY/MONDAY BEFORE
DRIFTING WWD. THIS SYSTEM COULD DETERMINE OUR WEATHER CONDITIONS FOR
LABOR DAY BUT SHOULD EFFECTIVELY BLOCK ANY TROPICAL SYSTEMS UNTIL
AFTER THE HOLDIAY NEXT WEEK.
AS FAR AS TEMPERATURES ARE CONCERNED...THE CWFA WILL BEGIN TO SEE A
WARM UP CLOSER TO CLIMATOLOGY FOR THURSDAY AND FRIDAY. BY THE WEEKEND
WE SHOULD SEE HIGH TEMPERATURES IN THE LOWER 90S ACROSS THE AREA
IN SPITE OF THE WEAK FRONTAL SYSTEM MOVING INTO THE CWFA FOR THE
HOLIDAY. OVERALL REMAINED RATHER CLOSE TO MEX GUIDANCE THROUGH THE
LONG TERM WITH THE TEMPERATURES WHILE AFTERNOON POPS BOOSTED SLIGHTLY
FROM THE DRIEST ENSEMBLE MEMBER WHICH HAPPENED TO BE THE OPS RUN.
WE SHOULD NOTE THAT A FEW OF THE TROPICAL MODELS INDICATE SOME
POTENTIAL FOR DEVELOPMENT IN THE WRN CARRIBEAN BY THE WEEKEND./40/
&&
.AVIATION...MVFR TO IFR FLIGHT CATEGORIES WILL CONTINUE THROUGH THE
FORECAST PERIOD. THIS WILL BE DUE TO THE REMNANTS OF TROPICAL
DEPRESSION FAY. RAIN WILL CONTINUE TO WRAP AROUND THE CENTER OF
FAY. HEAVY RAINFALL AND IFR FLIGHT CATEGORIES WILL BE POSSIBLE
EVERYWHERE THIS MORNING AND THROUGH THE DAY...BUT AN ENHANCED RISK
WILL EXIST OVER AREAS ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.
OVER THIS REGION...HEAVY RAINFALL COULD EVEN BRING PERIODS OF LIFR
CEILINGS AND VSBYS. IT IS POSSIBLE FOR GLH AND GWO TO SEE A FEW
BREAKS IN THE CLOUDS WITH MVFR FLIGHT CATEGORIES PREVAILING MAINLY
DURING THE AFTERNOON. IN ADDITION TO RAIN...GUSTY WINDS WILL ALSO
BE A POSSIBILITY FOR THE MID MORNING INTO THE AFTERNOON HOURS WITH
WINDS GUSTY TO AROUND 25KTS OR SO ACROSS CENTRAL AND NORTHERN
MISSISSIPPI. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 70 85 69 / 88 45 32 18
MERIDIAN 79 70 84 69 / 99 65 59 30
VICKSBURG 82 71 89 68 / 72 30 22 16
HATTIESBURG 80 71 88 70 / 90 57 45 26
NATCHEZ 82 70 87 69 / 73 37 23 17
GREENVILLE 84 69 89 66 / 72 26 20 15
GREENWOOD 82 69 88 68 / 84 40 26 18
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ026>033-
037>039-044>046.
LA...NONE.
AR...NONE.
&&
14Hazardous weather outlook, Aug 25, 4:10 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 410 AM CDT MON AUG 25 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>049-053>055-059>063-260915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 410 AM CDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND MOST OF CENTRAL MISSISSIPPI...GENERALLY FOR AREAS ALONG AND WEST OF INTERSTATE 55. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF FAY WILL CONTINUE TO PRODUCE WIDESPREAD RAIN ACROSS THE REGION THROUGH THIS EVENING. RAINFALL WILL OCCASIONALLY BE HEAVY AS BANDS OF RAIN TRACK ACROSS THE REGION. ADDITIONAL RAINFALL TOTALS BETWEEN 2 AND 4 INCHES WILL BE POSSIBLE THROUGH MONDAY AFTERNOON. PONDING WATER WILL BE POSSIBLE ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE REMNANTS OF FAY LINGER AROUND THE AREA THROUGH TUESDAY...SOME LOCALLY HEAVY RAIN WILL CONTINUE TO BE POSSIBLE. BEYOND TUESDAY...THE PROBABILITY OF HAZARDOUS WEATHER REMAINS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY. MSZ026>033-037>039-044>046-050>052-056>058-064>066-072>074-260915- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 410 AM CDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI...GENERALLY ALONG AND EAST OF A COLUMBIA TO GRENADA LINE. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF FAY WILL CONTINUE TO PRODUCE WIDESPREAD RAIN ACROSS THE REGION THROUGH THIS EVENING. AN AREA OF HEAVIER RAIN IS EXPECTED TO SURGE NORTHWARD ACROSS EASTERN MISSISSIPPI THROUGH THIS MORNING AND INTO THIS AFTERNOON. THE FLASH FLOOD WATCH CONTINUES FOR THIS AREA AS 2 TO 5 INCHES OF RAIN WILL BE POSSIBLE THROUGH THIS AFTERNOON AND EVENING. RAINFALL TOTALS EXCEEDING 5 INCHES HAVE BEEN REPORTED NEAR STARKVILLE. THERE ALSO EXISTS A SMALL RISK OF SEEING A FEW TORNADOES ACROSS EASTERN MISSISSIPPI THROUGH MONDAY...MAINLY ALONG AND EAST OF A NEWTON TO STARKVILLE LINE. ANY TORNADOES WOULD BE WEAK AND BRIEF. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE REMNANTS OF FAY LINGER AROUND THE AREA THROUGH TUESDAY...SOME LOCALLY HEAVY RAIN WILL CONTINUE TO BE POSSIBLE. SOME LOCATIONS MAY SEE AN ADDITIONAL 2 TO 4 INCHES OF RAIN. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.